MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1422160-J
Medical Device Problem Codes Off-Label Use (1494); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 08/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the alto stent graft system.Approximately one (1) year post initial procedure, left iliac limb growth (aneurysm enlargement) with a type ib endoleak was identified.Reintervention has been scheduled.The patient status has not yet been provided.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the alto stent graft system.Approximately one (1) year post initial procedure, left iliac limb growth (aneurysm enlargement) with a type ib endoleak was identified.Reintervention has been scheduled.The patient status has not yet been provided.Additional information: as of date, the patient has not been scheduled for a re-intervention.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the aneurysm sac growth of 6 mm is confirmed and the type ib endoleak complaint is unconfirmed.This is moderately consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.Additionally, during the investigation, endologix found reasonable evidence to suggest the device was used off-label.It was reported that a 6 mm sac growth occurred.The sac growth on ct study was 56 mm on 04/19/2021 and increased to 62 mm on 07/29/2022.The iliac diameters were off label, right was 3.2cm and the left was 3.45cm.This likely contributed to the reported event, but it is unclear if there was a type ib endoleak as it was reported the contrast did not fill the sac.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the aneurysm sac growth of 6 mm is confirmed and the type ib endoleak complaint is unconfirmed.This is moderately consistent with the reported adverse event/incident.Additionally, during the investigation, endologix found reasonable evidence to suggest the device was used off-label.It was reported that a 6mm sac growth occurred.The sac growth on ct study was 56mm on 04/19/2021 and increased to 62mm on 07/29/2022.The iliac diameters were off label, right was 3.2cm and the left was 3.45cm.Angiogram on 04/19/2021 showed blush of contrast from the distal left common iliac artery but does not feed the sac.This poor stent to iliac artery wall apposition and off label anatomy most likely contributed to the reported adverse event.Procedure related harms, or device relatedness of this adverse event could not be determined with the medical records available for review.The clinical assessment also determined a type ii endoleak of the lumbar artery occurred that was not in the event as reported.Additionally, there was an additional endovascular procedure done on october 11, 2022, that was not in the event as reported (coiling of the lumbar artery).The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the alto stent graft system.Approximately one (1) year post initial procedure, left iliac limb growth (aneurysm enlargement) with a type ib endoleak was identified.Reintervention has been scheduled.The patient status has not yet been provided.Additional information: as of date, the patient has not been scheduled for a re-intervention.After the follow-up report, additional medical records imaging were received.The clinical assessment determined a type ii endoleak (non-device related) of the lumbar artery occurred that was not in the event as reported.The clinical assessment also determined there was an additional endovascular procedure done on october 11, 2022 that was not in the event as reported (coiling of the lumbar artery).

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key15235316
Report Number3008011247-2022-00090
Device Sequence Number4693016
Product Code MIH
UDI-Device IdentifierM701TVIL1422160J1
UDI-Public+M701TVIL1422160J1/$$3231029FS10282027M
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/29/2023
Device Model NumberTV-IL1422160-J
Device Catalogue NumberTV-IL1422160-J
Device Lot NumberFS102820-27
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer10/13/2022
12/02/2022
Initial Report FDA Received Date08/16/2022
Supplement Report FDA Received Date10/20/2022
12/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTO MAIN BODY (LN FS120220-44); OVATION IX ILIAC LIMB (LN FS021021-33); OVATION IX ILIAC LIMB (LN FS111120-16); OVATION PRIME FILL POLYMER (LN FF102820-01)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age73 YR
Patient SexMale